Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Infant having green, loose stools with mucus. Persisting loose stools after giving Walamycin. Cause?

Hi.My daughter is just over 4 months.A week back she started passing green colored loose stools with traces of mucus around 6-7 times a day.We had a stool test done and the doctor said she has some infection and suggested Walamycin.The 5 day course is over yesterday although the color and frequency are back to normal but the stool is still loose.Should we consult the doc again.Please suggest what can be the reason.
Asked On : Fri, 8 Jun 2012
Answers:  3 Views:  196
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician 's  Response
yes green stools and mucus are pointing towards an infective diarrhea.. but with the course the infection has come down indicated by the color and the frequency.. about loose stools there is nothing to worry as it will take some time for the injured intestinal surface to replenish the enzymes and surface proteins for normal function and good water absorption.. as long as the child is passing urine well and is playful there is no need to worry about the consistency of the stool.. it will recover with time.
Answered: Fri, 8 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Thanks for writing to us.
A persistent loose stool in a four month old after a course of antibiotic may be related to post antibiotic diarrhea. Please do not worry. Giving her some probiotics and yogurt will take care of this minor problem. She should be fine in next few days.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Fri, 8 Jun 2012
I find this answer helpful
General & Family Physician Dr. Simit H Jadia's  Response
no it will be normal in few days
Answered: Fri, 8 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor